Alert archive / Iowa / Flood Watches in 2008
Flood Watch 3, NWS La Crosse, WI
NWS La Crosse, WI issued this flood watch at Sep 12, 2008, 2:02 PM CDT for Grant County, Wisconsin; Clayton County, Fayette County, Iowa. It took effect at Sep 13, 2008, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2008, 2:02 PM CDT (19:02 UTC)
- In effect from
- Sep 13, 2008, 12:00 AM CDT
- Expired
- Sep 13, 2008, 8:32 AM CDT
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
Counties Clayton County, IA, Fayette County, IA, Grant County, WI
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KARX 121902 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 202 PM CDT FRI SEP 12 2008 ...HEAVY RAIN TO DEVELOP OVERNIGHT... .AN UNSEASONABLY MOIST AIR MASS WILL RIDE NORTHWARD ACROSS A WEST TO EAST RUNNING FRONTAL BOUNDARY...WHICH STRETCHES ACROSS IOWA AND ILLINOIS TONIGHT...WHILE AN UPPER AIR DISTURBANCE CHURNS NORTHEAST ACROSS THE REGION THROUGH SATURDAY. AS A RESULT...RAIN WILL CONTINUE TO FALL ALONG AND NORTH OF THE BOUNDARY...WITH THE SYSTEM SHIFTING NORTH...AND THE RAINFALL MOVING INTO PORTIONS OF MINNESOTA AND MUCH OF WISCONSIN BY EARLY SATURDAY. DUE TO THE VERY MOIST AIR...HEAVY RAINFALL WILL ACCOMPANY THIS SYSTEM...AFFECTING MUCH OF IOWA AND ILLINOIS...AND POSSIBLY AS FAR NORTH AS SOUTHERN WISCONSIN. HOURLY RAINFALL RATES OF AROUND AN INCH PER HOUR WILL BE POSSIBLE...WITH TOTALS OF 2 TO 3 INCHES. IAZ029-030-WIZ061-130315- /O.NEW.KARX.FA.A.0003.080913T0500Z-080913T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAYETTE-CLAYTON-GRANT- INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE 202 PM CDT FRI SEP 12 2008 ...FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...CLAYTON AND FAYETTE. IN SOUTHWEST WISCONSIN...GRANT. * FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY AFTERNOON * HEAVY RAIN WILL DEVELOP SOUTH OF THE REGION TONIGHT...MOVING NORTHWARD INTO NORTHEAST IOWA AND SOUTHWEST WISCONSIN AFTER MIDNIGHT. THE RAIN WILL THEN CONTINUE THROUGH SATURDAY MORNING. RAINFALL RATES OF UP TO AN INCH PER HOUR WILL BE POSSIBLE...WITH TOTALS OF 2 TO 3 INCHES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ RIECK
5 follow-up statements
000 WGUS63 KARX 122316 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 616 PM CDT FRI SEP 12 2008 ...HEAVY RAIN TO DEVELOP OVERNIGHT... .STEADY LIGHT TO MODERATE RAIN WILL CONTINUE TO SLOWLY MOVE NORTH INTO NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS EVENING. LATE IN THE EVENING...AND MORE SO AFTER MIDNIGHT...MUCH HEAVIER RAINS WILL MOVE INTO THE AREA FROM CENTRAL IOWA...OVERSPREADING PARTS OF NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. THE LATEST TRENDS CONTINUE TO SUPPORT A POTENTIAL OF VERY HEAVY RAIN FOR AREAS FROM WEST UNION TO BOSCOBEL. ONCE THE RAIN TAPERS OFF IN THE MORNING HOURS ON SATURDAY...WIDESPREAD AMOUNTS FROM 2 TO 3 INCHES ARE POSSIBLE ALONG AND SOUTH OF THE AFOREMENTIONED LINE...WITH ISOLATED AMOUNTS TOWARDS 4 OR 5 INCHES POSSIBLE. THIS AMOUNT OF RAIN WILL CAUSE SIGNIFICANT RISES ON AREA RIVERS AND STREAMS...AND MAY SEND THEM INTO FLOOD. DUE TO EXTREMELY HIGH AMOUNTS OF MOISTURE ACROSS THE AREA...THERE IS THE POTENTIAL FOR RAINFALL RATES IN EXCESS OF AN INCH OR INCH AND A HALF PER HOUR. IF SEVERAL HOURS OF THIS TYPE OF RAIN OCCUR OVER ONE LOCATION...THEN FLASH FLOODING MAY DEVELOP. IAZ029-030-WIZ061-130730- /O.CON.KARX.FA.A.0003.080913T0500Z-080913T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAYETTE-CLAYTON-GRANT- INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE 616 PM CDT FRI SEP 12 2008 ...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...CLAYTON AND FAYETTE. IN SOUTHWEST WISCONSIN...GRANT. * FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY AFTERNOON * HEAVY RAIN WILL DEVELOP SOUTH OF THE REGION THIS EVENING...MOVING NORTHWARD INTO NORTHEAST IOWA AND SOUTHWEST WISCONSIN MAINLY AFTER MIDNIGHT. THE RAIN WILL THEN CONTINUE INTO THE MORNING HOURS ON SATURDAY. RAINFALL RATES OF UP TO AN INCH PER HOUR OR MORE WILL BE POSSIBLE...WITH STORM TOTAL RAINFALL OF 2 TO 3 INCHES...WITH ISOLATED 4 OR 5 INCH REPORTS NOT OUT OF THE QUESTION. * THIS SIGNIFICANT AMOUNT OF RAINFALL WILL CAUSE RIVERS AND STREAMS TO QUICKLY RISE. SOME RIVERS OR STREAMS MAY GO INTO FLOOD. IF THUNDERSTORMS TRAIN OVER THE SAME AREA FOR SEVERAL HOURS...FLASH FLOODING MAY RESULT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ BINAU
000 WGUS63 KARX 130440 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 1140 PM CDT FRI SEP 12 2008 ...HEAVY RAIN TO DEVELOP OVERNIGHT... .STEADY MODERATE RAIN WILL CONTINUE TO SLOWLY MOVE NORTH INTO PORTIONS OF NORTHEAST IOWA AND EXTREME SOUTHWEST WISCONSIN OVERNIGHT...SLOWLY INCREASING IN COVERAGE AND INTENSITY AS IT PUSHES FURTHER INTO WISCONSIN. RAINFALL RATES THROUGH MUCH OF THE OVERNIGHT HOURS WILL REMAIN AROUND A QUARTER TO A HALF INCH PER HOUR ACROSS THE FLOOD WATCH AREA. LATE IN THE NIGHT TOWARD THE EARLY MORNING HOURS ON SATURDAY...RAINFALL RATES COULD INCREASE TOWARD AN INCH PER HOUR OR MORE AS THE MAIN PORTION OF THE STORM SYSTEM MOVES THROUGH. THIS IS WHEN THE BULK OF THE RAINFALL WILL OCCUR...FROM LATE TONIGHT INTO SATURDAY MORNING. LATEST INDICATIONS ARE THAT THE HEAVIEST RAINS WILL STAY JUST TO THE SOUTH AND EAST OF THE AREA...BUT STILL...WITH INCREDIBLY HIGH MOISTURE IN THE ATMOSPHERE...RAINFALL COULD BE HEAVY AND ADD UP QUICKLY. THUS...THE FLOOD WATCH REMAINS IN EFFECT...AS PROLONGED AREAS OF HEAVY RAIN MAY CAUSE RAPID RISES ON AREA RIVERS AND STREAMS...AND SEND THEM INTO FLOOD. RAINFALL TOTALS FROM 1 TO 3 INCHES WILL BE POSSIBLE...LOCALLY MORE IF THUNDERSTORMS CAN TRAIN...OR REPEAT...OVER THE SAME AREAS LATER TONIGHT AND SATURDAY MORNING. IAZ029-030-WIZ061-131245- /O.CON.KARX.FA.A.0003.080913T0500Z-080913T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAYETTE-CLAYTON-GRANT- INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE 1140 PM CDT FRI SEP 12 2008 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...CLAYTON AND FAYETTE. IN SOUTHWEST WISCONSIN...GRANT. * THROUGH SATURDAY AFTERNOON * RAIN WILL INCREASE IN INTENSITY...ESPECIALLY LATER TONIGHT INTO SATURDAY MORNING. RAINFALL RATES OF UP TO AN INCH PER HOUR OR MORE WILL BE POSSIBLE...WITH STORM TOTAL RAINFALL OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS. * THIS SIGNIFICANT AMOUNT OF RAINFALL WILL CAUSE RIVERS AND STREAMS TO QUICKLY RISE. SOME RIVERS OR STREAMS MAY GO INTO FLOOD. IF THUNDERSTORMS TRAIN OVER THE SAME AREA FOR SEVERAL HOURS...FLASH FLOODING MAY RESULT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ BINAU
000 WGUS63 KARX 130848 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 348 AM CDT SAT SEP 13 2008 ...HEAVY RAIN THREAT CONTINUES THIS MORNING... .A VERY MOIST AIRMASS CONTINUES TO BE PUSHED NORTHWARD AND OVER A STATIONARY FRONTAL BOUNDARY ACROSS SOUTHERN IOWA INTO NORTHERN ILLINOIS. HEAVY RAINS WERE OCCURRING CLOSER TO THE FRONT...WITH LIGHT TO OCCASIONALLY MODERATE RAINS FURTHER NORTH INTO NORTHEAST IOWA AND FAR SOUTHERN WISCONSIN. AS A STRONGER UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE CENTRAL AND NORTHERN PLAINS THIS MORNING...THE HEAVIER RAINS...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR MAY STILL LIFT NORTH INTO PORTIONS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. THUS...THE FLOOD WATCH REMAINS IN EFFECT...AS A PROLONGED PERIOD OF HEAVY RAIN MAY CAUSE RAPID RISES ON AREA RIVERS AND STREAMS...AND SEND THEM INTO FLOOD. RAINFALL TOTALS FROM 1 TO 3 INCHES WILL BE POSSIBLE...LOCALLY MORE IF THUNDERSTORMS REPEAT OVER THE SAME AREAS THIS MORNING. IAZ029-030-WIZ061-131700- /O.CON.KARX.FA.A.0003.000000T0000Z-080913T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAYETTE-CLAYTON-GRANT- INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE 348 AM CDT SAT SEP 13 2008 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...CLAYTON AND FAYETTE. IN SOUTHWEST WISCONSIN...GRANT. * UNTIL 1 PM CDT THIS AFTERNOON * HEAVY RAINS...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AND STORM TOTALS OF 1 TO 3 INCHES REMAIN POSSIBLE ACROSS THE WATCH AREA THIS MORNING. * THIS SIGNIFICANT AMOUNT OF RAINFALL IN A SHORT PERIOD OF TIME WILL CAUSE RIVERS AND STREAMS TO QUICKLY RISE. SOME RIVERS OR STREAMS MAY GO INTO FLOOD. IF THUNDERSTORMS REPEAT OVER THE SAME AREA FOR SEVERAL HOURS...FLASH FLOODING MAY RESULT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ RRS
000 WGUS63 KARX 131238 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 738 AM CDT SAT SEP 13 2008 ...THREAT OF HEAVY RAINS DIMINISHING... .A VERY MOIST AIRMASS CONTINUES TO BE PUSHED NORTHWARD AND OVER A STATIONARY FRONTAL BOUNDARY ACROSS SOUTHERN IOWA INTO NORTHERN ILLINOIS. HEAVY RAINS CONTINUED TO OCCUR CLOSER TO THE FRONT...HOWEVER THESE HEAVIER RAINS HAVE SHOWN LITTLE MOVEMENT NORTHWARD TOWARD THE AREA SINCE 4 AM. LIGHT TO OCCASIONALLY MODERATE RAINS CONTINUED TO MOVE ACROSS PARTS OF NORTHEAST IOWA AND FAR SOUTHERN WISCONSIN...WITH RAIN RATES UP TO A QUARTER INCH PER HOUR. A STRONGER UPPER LEVEL DISTURBANCE IS STILL SET TO MOVE EAST TOWARD THE AREA THIS MORNING...AND THE HEAVIER RAINS...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR COULD STILL LIFT NORTH INTO PORTIONS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. THUS...THE FLOOD WATCH REMAINS IN EFFECT...AS A PROLONGED PERIOD OF HEAVY RAIN MAY CAUSE RAPID RISES ON AREA RIVERS AND STREAMS...AND SEND THEM INTO FLOOD. RAINFALL TOTALS FROM 1 TO 3 INCHES WILL BE POSSIBLE. IAZ029-030-WIZ061-131800- /O.CON.KARX.FA.A.0003.000000T0000Z-080913T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAYETTE-CLAYTON-GRANT- INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE 738 AM CDT SAT SEP 13 2008 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...CLAYTON AND FAYETTE. IN SOUTHWEST WISCONSIN...GRANT. * UNTIL 1 PM CDT THIS AFTERNOON * HEAVY RAINS...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AND STORM TOTALS OF 1 TO 3 INCHES REMAIN POSSIBLE ACROSS THE WATCH AREA THROUGH THIS MORNING. * THIS SIGNIFICANT AMOUNT OF RAINFALL IN A SHORT PERIOD OF TIME WILL CAUSE RIVERS AND STREAMS TO QUICKLY RISE. SOME RIVERS OR STREAMS MAY GO INTO FLOOD. IF THUNDERSTORMS REPEAT OVER THE SAME AREA FOR SEVERAL HOURS...FLASH FLOODING MAY RESULT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ RRS
000 WGUS63 KARX 131332 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 832 AM CDT SAT SEP 13 2008 ...RAIN WILL CONTINUE BUT FLOODING THREAT LOOKS MINIMAL... .RAIN AND A FEW THUNDERSTORMS BROUGHT AROUND AN INCH OF RAIN TO PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN OVERNIGHT. WHILE OFF AND ON RAIN WILL CONTINUE THROUGH MUCH OF THE DAY...THE THREAT FOR HEAVY RAINS AND ASSOCIATED FLOODING IS QUITE LOW SO THE FLOOD WATCH WILL BE CANCELLED A FEW HOURS EARLY. A FEW SHOWERS OR ISOLATED THUNDERSTORMS MAY STILL DEVELOP THIS AFTERNOON AS A LOW PRESSURE AREA DRIFTS BY. THERE COULD BE SOME LOCAL RAINFALLS OF A HALF INCH BUT AGAIN THE THREAT FOR ANY FLOODING LOOKS LOW. AFTER ANOTHER CHANCE OF SOME SHOWERS ON SUNDAY...DRIER WEATHER IS ON TAP FOR MUCH OF THE UPCOMING WEEK. IAZ029-030-WIZ061-131445- /O.CAN.KARX.FA.A.0003.000000T0000Z-080913T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAYETTE-CLAYTON-GRANT- INCLUDING THE CITIES OF...OELWEIN...PLATTEVILLE 832 AM CDT SAT SEP 13 2008 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN HAS BEEN CANCELLED. RAINFALL OVERNIGHT WAS AROUND AN INCH AND ADDITIONAL HEAVY RAIN THIS MORNING IS NOT EXPECTED. $$ SHEA
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flood watch went out at Sep 12, 1:46 PM CDT, 16 minutes earlier.
Area forecast discussion, Sep 12, 1:46 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 146 PM CDT FRI SEP 12 2008 .UPDATED... OPTED TO ISSUE FLOOD WATCH FOR FAR SOUTHERN ZONES AS OUTLINED BELOW. WATCH PRODUCT COMING SOON. ADDITIONAL DISCUSSION WILL FOLLOW IN THE NEXT HOUR OR SO. MW .ARX WATCHES/WARNINGS/ADVISORIES... WI...FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY AFTERNOON FOR WIZ061. MN...NONE. IA...FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY AFTERNOON FOR IAZ029-IAZ030. &&
Hazardous weather outlook, Sep 12, 4:45 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 445 AM CDT FRI SEP 12 2008 IAZ008-009-018-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044- 053-131100- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON- JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINONA- 445 AM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO SPREAD NORTHEAST ACROSS THE AREA TONIGHT...MAINLY AFTER MIDNIGHT. THE SHOWERS AND ANY THUNDERSTORMS WILL BE MORE COMMON ALONG AND SOUTH OF INTERSTATE 90. WITH LIMITED INSTABILITY...ANY THUNDERSTORMS THAT DO OCCUR ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA SATURDAY...ESPECIALLY IN THE MORNING. ANY THUNDERSTORMS THAT OCCUR ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. RAINFALL REPORTS WOULD BE APPRECIATED SATURDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ010-011-019-029-030-WIZ054-055-061-131100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND- WINNESHIEK- 445 AM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD NORTHEAST ACROSS THE AREA TONIGHT...MAINLY AFTER MIDNIGHT. DUE TO LIMITED INSTABILITY... ANY THUNDERSTORMS THAT DO OCCUR ARE NOT EXPECTED TO BE SEVERE. HOWEVER...WITH A VERY MOIST AIRMASS IN PLACE JUST SOUTH OF THE AREA...THE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS. RAIN AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE LATE TONIGHT. GIVEN THE DRIER CONDITIONS AND LOW RIVER LEVELS AT THIS TIME...FLOODING ISSUES ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA SATURDAY... ESPECIALLY IN THE MORNING. ANY THUNDERSTORMS THAT OCCUR ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL RAIN AMOUNTS OF UP TO AN INCH WILL BE POSSIBLE...BUT UNLESS THESE RAINS FALL IN A VERY SHORT TIME NO FLOODING IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. RAINFALL REPORTS WOULD BE APPRECIATED SATURDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
Nearby
Flood Watches in Iowa, 2008Flood Watches in Wisconsin, 2008Every flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.